Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I apologize. I didn’t see your message & I’ve been dealing with a
      situation at work – so haven’t been back on since the 7th or 8th of
      January. I did not mean to ignore your response & don’t even pay
      attention to whether you’ve used your eMail address or not.

      Sorry if I caused any hurt feelings. It was unintentional

      Anonymous
        Post count: 93172

        Whats the deal? I thought I was supposed to drop the poundage with this lovely disease. I have gaines so much weight (at least 20 pounds) and can’t seem to stop gaining. I’m in remission now but even when I was active I still gained. Can anybody offer an explanation???

        Anonymous
          Post count: 93172

          First of all, stop calling yourself Fatso! Bad for the self esteem.

          I didn’t lose any weight either. The one symptom of this disease I might have actually enjoyed! I did have great metabolism, though, because in retrospect I realize I was eating like a horse. But naturally that was the first thing to leave me once I started on medication. Now I am realizing I really need to cut back on my food consumption because I am starting to gain weight. So you’re not alone.

          Anonymous
            Post count: 93172

            I’m pretty new to GD (diagnosed in Dec.) and on ATDs until I can get up the courage for the RAI. Apparently, my levels are very, very high but I also have not lost any weight. In fact, I’m about 10 pounds heavier than what I like to weigh and have been for about a year. Now, 10 pounds shouldn’t be too hard to lose and I was hoping to lose some weight before RAI, but I don’t seem to be able to…….. From old posts I’ve read, there are a few of us here that have not lost weight with GD.

            Anonymous
              Post count: 93172

              Not everyone loses weight with graves disease. I
              know of several people who gained 20 plus pounds.
              Depends on the person, I guess.

              Anonymous
                Post count: 93172

                Hi all!

                I’ve just finished my second week on PTU. Some things are improving, such as
                my resting heart rate (now consistently in the mid-80’s) and shakiness. The
                biggest challenge has been my complete fatigue, I’ve never needed afternoon
                naps before, and the weight gain. I’m trying my best not to step on a scale,
                but I know that suddenly my clothes are VERY snug. I’m also trying hard to keep
                up a regular workout schedule even though I’m so tired. One obstacle is changing
                my eating habits. Before I had to eat whenever I wasn’t full. Now I can only
                eat when I’m actually hungry. Big change! Is it possible that this is temporary
                bloating? Have others gone through these changes so quickly? I’ll have to wait
                another 3 weeks before my first round of blood tests, but quite obviously,
                something is happening. This is all so confusing and frustrating.

                Thanks to all who listen. I find this board an invaluable source of support!

                Kelly

                Anonymous
                  Post count: 93172

                  Kelly,

                  I responded quickly to the anti-thyroid drugs quickly also. In two weeks, almost to the day, I noticed big changes. Very tired and other “low” symptoms. You might call your doctor and see if you can go in for your blood tests sooner. I went from 6 anti-thryoid pills a day down to three and then down to two. Then I said forget it and had an RAI. It has been two and one half weeks since my RAI and I’m already feeling symptoms of low. I’ve gained about five pounds (so far). I try to exercise, but I don’t push it. I also have been eating like a pig lately so its not that I don’t eat anything at all and still gain weight. I’m going to try to watch my diet better and get some exercise when I can. All ofm My nails have completely broken off but I don’t want to cover them with fake nails because its a good indicator of how I’m doing with my levels. I keep remembering that these vanity things that I have will probably go away with replacement hormone.

                  I think its natural to be afraid and frustrated—but I’m trying to keep an “up” attitude and “wait-and-see”. Take care, and see if you can get your blood tests sooner.
                  Bye! Lauren

                  Anonymous
                    Post count: 93172

                    Lauren,

                    Thanks so much for responding. I’m curious about something…even though
                    you responded quickly to the meds, you had RAI. Why is this? I’m avoiding
                    RAI like the plague (don’t konw why exactly, but it just doesn’t feel like the
                    right course for me right now), and was optimistic about my quick reaction
                    to PTU. Can you give me more details?

                    Also, getting a blood test sooner is a very good idea. I’m going to call
                    my endo tomorrow.

                    Thanks again!!

                    Kelly

                    Anonymous
                      Post count: 93172

                      Hi Kelly,

                      I avoided RAI like the plague for several years, but was only hurting
                      myself. How??? Well, the temporary PTU I was on masked some of the signs and
                      symptoms making me think if I stayed on this med I would be Okay. But, with
                      the constant increase in heart rate, your heart as a muscle might increase
                      in size and you could possibly end up with a heart murmur. Also, the
                      aggravating side effects of Graves will continue to bother you until you
                      finally make the decision to take the RAI, which will kill your thyroid so that
                      the hormone replacement your Endo will place you on will be monitored as well as
                      your blood levels.
                      I was scared stiff prior to even considering taking RAI, but after reading alot of
                      last year’s BB information, I began to feel more comfortable with the idea of taking
                      RAI. I can attest that I feel so much better after having my RAI treatment on
                      January 9, 1998! A lot of the symptoms I used to have, I have not experienced. Since
                      the treatment I try to monitor what I am eating for the first four months in order
                      to monitor my eating habits and weight to try and be prepared in case any hypo effects
                      try to come into play.
                      I hope I have been of some assistance. Good Luck in making your decison.

                      Moni

                    Viewing 9 posts - 1 through 9 (of 9 total)
                    • You must be logged in to reply to this topic.